About this Journal Submit a Manuscript Table of Contents
ISRN Discrete Mathematics
Volume 2011 (2011), Article ID 534628, 8 pages
http://dx.doi.org/10.5402/2011/534628
Research Article

Some Combinatorial Interpretations and Applications of Fuss-Catalan Numbers

Department of Mathematics, National Taiwan University, Taipei 10617, Taiwan

Received 1 August 2011; Accepted 25 August 2011

Academic Editors: L. Ji and K. Ozawa

Copyright © 2011 Chin-Hung Lin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. P. Stanley, Enumerative Combinatorics, vol. 2, Cambridge University Press, Cambridge, UK, 1999.
  2. N. I. Fuss, “Solutio quæstionis, quot modis polygonum n laterum in polygona m laterum, per diagonales resolvi quæat,” Nova Acta Academiæ Scientiarum Imperialis Petropolitanæ, vol. 9, pp. 243–251, 1791.
  3. W. Chu, “A new combinatorial interpretation for generalized Catalan number,” Discrete Mathematics, vol. 65, no. 1, pp. 91–94, 1987.
  4. R. L. Graham, D. E. Knuth, and O. Patashnik, Concrete Mathematics, Addison-Wesley Publishing Company, Reading, Mass, USA, 1989.
  5. M. Konvalinka, “Divisibility of generalized Catalan numbers,” Journal of Combinatorial Theory A, vol. 114, no. 6, pp. 1089–1100, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  6. B. E. Sagan, “Proper partitions of a polygon and k-Catalan numbers,” Ars Combinatoria, vol. 88, pp. 109–124, 2008.
  7. A. D. Sands, “On generalised catalan numbers,” Discrete Mathematics, vol. 21, no. 2, pp. 219–221, 1978.
  8. E. Catalan, “Not sur une équation aux difféerences finies,” Journal de Mathématiques Pures et Appliquées, vol. 3, pp. 508–516, 1838.
  9. P. Hilton and J. Pedersen, “The ballot problem and Catalan numbers,” Nieuw Archief voor Wiskunde, vol. 8, no. 2, pp. 209–216, 1990.